Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir once a day
Jan 18, 2003

I am just starting a medical studay that my doctor is participating in. It is taking Trizivir once a day (taking the two pills at once). My big question with this is, will this increase the side effects of the drug or the chances of having a reaction. It had been suggested to me by one of her nurses to start off taking it as normally prescribed for the first few days just to get used to it, and so far all I deal with is a slight stomach cramp. I am just very concerned about the chances of increasing the side effect or chance of a reaction, seeing how I have been prone to have reactions to antibiotics in the past.

Response from Dr. Young

Thanks for your question.

There are a few studies underway to evaluate once-daily Trizivir- most are in the early stages.

If your taking Trizivir as part of a study, then the dosing frequency will be determined by the study protocol. Indeed, one of the objectives of the study, I'm sure is exactly to see what side effects are seen. That said, of the three drugs in Trizivir, one is currently approved to be dosed once-daily (3TC), one is actively investigated as a once-daily drug (abacavir) and the last, AZT is just beginning programs to evaluate once-daily dosing.

One might expect that some of the acute side effects of medications to be increased with the increased amount of drug administered in a once-daily regimen-- for AZT, this might (but only speculative) result in an increased amount of nausea or headaches, for example. Remember, that not everyone who takes the medication has these effects, and that there is no relationship between antibiotics and antiretroviral medications-- hence, reactions to one class of medications does not imply that there will be reactions to another.

Let us know how the medications work for you. Good luck. BY



Previous
Very Low TC4 count
Next
SUSTIVA, COMBIVIR & KALETRA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement